Alert archive / Kansas / Winter Storm Warnings in 2013
Winter Storm Warning 3, NWS Dodge City, KS
NWS Dodge City, KS issued this winter storm warning at Apr 9, 2013, 11:45 PM CDT for 4 counties in Kansas. It took effect at Apr 10, 2013, 12:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2013, 11:45 PM CDT (04:45 UTC)
- In effect from
- Apr 10, 2013, 12:00 AM CDT
- Expired
- Apr 10, 2013, 10:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 102 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
368 WWUS43 KDDC 100445 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1145 PM CDT TUE APR 9 2013 ...FREEZING RAIN, SLEET AND SNOW WILL CONTINUE TONIGHT INTO WEDNESDAY MORNING IN SOUTH CENTRAL AND CENTRAL KANSAS... OCCASIONAL FREEZING RAIN AND SLEET CAN BE EXPECTED TO CONTINUE ACROSS SOUTH CENTRAL AND CENTRAL KANSAS TONIGHT THROUGH WEDNESDAY MORNING. A VIGOROUS UPPER LEVEL TROUGH WILL MOVE FROM SOUTHWEST TEXAS TO A LINE FROM CENTRAL KANSAS INTO WESTERN OKLAHOMA BY NOON WEDNESDAY. MOISTURE WILL BE LIFTED OVER VERY COLD AIR NEAR THE SURFACE AND PROVIDE A FAVORABLE ENVIRONMENT FOR A MIXTURE OF WINTER PRECIPITATION. THE PRECIPITATION SHOULD CHANGE ENTIRELY TO SNOW AS THE COLD AIR DEEPENS BY MID MORNING WEDNESDAY. KSZ066-081-089-090-101245- /O.UPG.KDDC.WW.Y.0007.000000T0000Z-130410T1500Z/ /O.NEW.KDDC.WS.W.0003.130410T0500Z-130410T1500Z/ STAFFORD-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1145 PM CDT TUE APR 9 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WARNING FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT UNTIL 10 AM CDT WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...PERIODS OF FREEZING RAIN AND SLEET CAN BE EXPECTED OVERNIGHT. PRECIPITATION SHOULD CHANGE TO SNOW WEDNESDAY MORNING. * ICE ACCUMULATIONS OF AROUND A QUARTER OF AN INCH ARE POSSIBLE. * SLEET ACCUMULATIONS UP TO ONE HALF OF AN INCH ARE POSSIBLE OVERNIGHT. * MAIN IMPACT...ROADWAYS WILL BE SLICK AND HAZARDOUS, AND ICE WILL ACCUMULATE ON TREES AND POWER LINES. TEMPERATURES IN THE 20S WILL PRECLUDE SIGNIFICANT MELTING OF HAIL ACCUMULATIONS ON ROADWAYS FROM THUNDERSTORMS TUESDAY EVENING. * OTHER IMPACTS...SIDEWALKS AND OTHER EXPOSED SURFACES WILL BE SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS WILL CONTINUE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ KSZ031-046-065-079-080-101245- /O.CON.KDDC.WW.Y.0007.000000T0000Z-130410T1500Z/ ELLIS-RUSH-PAWNEE-EDWARDS-KIOWA- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...KINSLEY...LEWIS...GREENSBURG... HAVILAND 1145 PM CDT TUE APR 9 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT WEDNESDAY... * TIMING...PERIODS OF FREEZING DRIZZLE OR SNOW CAN BE EXPECTED OVERNIGHT. * ICE ACCUMULATIONS OF LESS THAN ONE TENTH OF AN INCH. * MAIN IMPACT...SLICK SPOTS ON ROADS ARE POSSIBLE ON BRIDGES AND ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 01
2 follow-up statements
473 WWUS43 KDDC 101031 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 531 AM CDT WED APR 10 2013 ...FREEZING RAIN... SLEET AND SNOW WILL CONTINUE THIS MORNING IN SOUTH CENTRAL AND CENTRAL KANSAS... OCCASIONAL LIGHT FREEZING RAIN AND SLEET WILL CONTINUE THROUGH THE EARLY MORNING HOURS TODAY ACROSS SOUTH CENTRAL AND CENTRAL KANSAS. A VIGOROUS UPPER LEVEL TROUGH WILL MOVE FROM SOUTHWEST TEXAS TO A LINE FROM CENTRAL KANSAS INTO WESTERN OKLAHOMA BY NOON WEDNESDAY. MOISTURE WILL BE LIFTED OVER VERY COLD AIR NEAR THE SURFACE AND PROVIDE A FAVORABLE ENVIRONMENT FOR A MIXTURE OF WINTER PRECIPITATION. THE PRECIPITATION SHOULD CHANGE ENTIRELY TO SNOW AND DIMINISH AS THE COLD AIR DEEPENS BY MID MORNING WEDNESDAY. KSZ066-081-089-090-101500- /O.CON.KDDC.WS.W.0003.000000T0000Z-130410T1500Z/ STAFFORD-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 531 AM CDT WED APR 10 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TIMING...PERIODS OF FREEZING RAIN AND SLEET CAN BE EXPECTED EARLY THIS MORNING. THE PRECIPITATION SHOULD CHANGE TO SNOW AND DIMINISH BY 10 AM. * STORM TOTAL ICE ACCUMULATIONS OF AROUND A QUARTER OF AN INCH AND SLEET ACCUMULATIONS OF AROUND HALF AN INCH ARE POSSIBLE. * MAIN IMPACT...ROADWAYS WILL BE SLICK AND HAZARDOUS... AND ICE WILL ACCUMULATE ON TREES AND POWER LINES. TEMPERATURES IN THE 20S WILL PRECLUDE SIGNIFICANT MELTING OF HAIL ACCUMULATIONS ON ROADWAYS FROM THUNDERSTORMS TUESDAY EVENING. * OTHER IMPACTS...SIDEWALKS AND OTHER EXPOSED SURFACES WILL BE SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS WILL CONTINUE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ KSZ031-046-065-079-080-101500- /O.CON.KDDC.WW.Y.0007.000000T0000Z-130410T1500Z/ ELLIS-RUSH-PAWNEE-EDWARDS-KIOWA- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...KINSLEY...LEWIS...GREENSBURG... HAVILAND 531 AM CDT WED APR 10 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TIMING...PERIODS OF LIGHT SNOW OR SLEET ARE POSSIBLE THIS MORNING. * ICE AND SLEET ACCUMULATIONS OF LESS THAN ONE TENTH OF AN INCH ARE EXPECTED. * MAIN IMPACT...SLICK SPOTS ON ROADS ARE POSSIBLE ON BRIDGES AND ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND USE CAUTION WHILE DRIVING. && $$
054 WWUS43 KDDC 101439 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 939 AM CDT WED APR 10 2013 ...WINTER WEATHER CONDITIONS EXITING THE REGION... .WINTER PRECIPITATION IN THE FORM OF SLEET, FREEZING RAIN, AND SNOW WERE EXITING SOUTHWEST AND PORTIONS OF SOUTH CENTRAL KANSAS AS THE STORM SYSTEM RESPONSIBLE WAS MOVING EAST ACROSS THE PLAINS. KSZ066-081-089-090-101545- /O.EXP.KDDC.WS.W.0003.000000T0000Z-130410T1500Z/ STAFFORD-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 939 AM CDT WED APR 10 2013 ...WINTER STORM WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... NO ADDITIONAL WINTER PRECIPITATION IS EXPECTED THE REMAINDER OF THE DAY...THUS ALLOWING THE WARNING TO EXPIRE. $$ KSZ031-046-065-079-080-101545- /O.EXP.KDDC.WW.Y.0007.000000T0000Z-130410T1500Z/ ELLIS-RUSH-PAWNEE-EDWARDS-KIOWA- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...KINSLEY...LEWIS...GREENSBURG... HAVILAND 939 AM CDT WED APR 10 2013 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... NO ADDITIONAL WINTER PRECIPITATION IS EXPECTED THE REMAINDER OF THE DAY...THUS ALLOWING THE ADVISORY TO EXPIRE. $$ UMSCHEID
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Apr 9, 6:17 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Apr 9, 6:17 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 617 PM CDT TUE APR 9 2013 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 327 PM CDT TUE APR 9 2013 THE 12Z UPPER AIR ANALYSIS SHOWED A DEEP UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER UTAH. A 110+ KNOT JET AT 250 MB EXTENDED SOUTH ALONG THE WEST COAST AND THEN EAST INTO THE SOUTHERN END OF THE UPPER LOW. A WEAK SHORTWAVE TROUGH WAS ROTATING NORTHEAST INTO THE CENTRAL PLAINS EAST OF THE LOW THIS MORNING WHILE A STRONGER SHORTWAVE WAS IN THE SOUTH QUADRANT OF THE UPPER LOW OVER SOUTHERN ARIZONA. A STRONG COLD FRONT HAD PUSHED SOUTH ACROSS WESTERN KANSAS THIS MORNING AND HAD MOVED THROUGH SOUTH CENTRAL KANSAS BY MIDDAY. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 327 PM CDT TUE APR 9 2013 THE UPPER LOW IS PROGGED TO MOVE OUT OF THE WESTERN STATE INTO SOUTHERN NEBRASKA BY WEDNESDAY AFTERNOON. THE UPPER LEVEL JET WILL BE PROPAGATING AROUND THE SOUTHERN AND EASTERN PORTIONS OF THE UPPER LOW TONIGHT. WINDS HAVE BEEN AROUND OR WELL INTO ADVISORY CRITERIA THROUGH THE DAY AND IS SHOWING SIGNS OF ABATING SOMEWHAT THIS AFTERNOON. WILL KEEP THE WIND ADVISORY GOING UNTIL 00Z AS WINDS SHOULD BE UNDER CRITERIA BY THEN. SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED IN THE AREA FROM DODGE CITY TO HAYS WHERE SOME WEAK ELEVATED INSTABILITY EXISTS. A FEW OF THE STRONGER STORMS HAVE PRODUCED SOME SMALL HAIL. THINK THAT A FEW STORMS WILL CONTINUE TO BE POSSIBLE INTO THE EVENING HOURS. DRIZZLE HAS DEVELOPED IN THE STRONG LOW LEVEL COLD ADVECTION BEHIND THE FRONT TODAY AND HAS CHANGED OVER TO FREEZING DRIZZLE AS TEMPERATURES FALL BELOW FREEZING. EXPECT THIS WILL CONTINUE INTO EARLY EVENING. AS THE COLD ADVECTION CONTINUES INTO THIS EVENING, EXPECT THE FREEZING DRIZZLE WILL CHANGE OVER TO LIGHT SNOW FROM WEST TO EAST. AS THE UPPER JET AND SHORTWAVE TROUGH ROTATE AROUND THE EASTERN PART OF THE UPPER LOW INTO THE CENTRAL PLAINS THIS EVENING, WE SHOULD SEE AN INCREASE IN PRECIPITATION POTENTIAL ESPECIALLY TO THE EAST OF A WAKEENEY-DODGE CITY-ASHLAND LINE. NAM MODEL SOUNDINGS SHOW THE ATMOSPHERIC COLUMN MOISTENING UP IN THAT AREA THIS EVENING. A FAIRLY DEEP WARM LAYER SUGGESTS THAT SOME AREAS OF FREEZING RAIN COULD ALSO DEVELOP. THERE WILL LIKELY BE SOME ICE ACCUMULATION IN THE AREA AROUND AND EAST OF HIGHWAY 283 TONIGHT ESPECIALLY WHERE THE HEAVIER PRECIPITATION OCCURS. WILL ISSUE A WINTER WEATHER ADVISORY FOR TONIGHT INTO WEDNESDAY MORNING TO HIGHLIGHT THIS. BY WEDNESDAY MORNING, THE BETTER UPPER LEVEL DYNAMICS WILL BE PUSHING OUT OF WESTERN AND CENTRAL KANSAS. PRECIPITATION SHOULD COME TO AN END FAIRLY QUICKLY WITH CLOUDS DECREASING DURING THE DAY. WITH THE COLD AIRMASS LINGERING OVER WESTERN KANSAS, HIGH TEMPERATURES ON WEDNESDAY WILL STAY IN THE 30S. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 327 PM CDT TUE APR 9 2013 A CLOSED UPPER LOW WILL BE EXITING THE REGION INTO THE UPPER MIDWEST ON THURSDAY. ALTHOUGH SOUTHWEST KANSAS WILL BE UNDER AN INCREASINGLY SUBSIDENT AIRMASS, LOW LEVEL STRATUS WILL BE DIFFICULT TO FORECAST THAT FAR OUT. THE GFS AND ECMWF BOTH INDICATE DRIER AND WARMER AIR ACROSS SOUTHWEST KANSAS, WITH A LARGE 850 MB LEVEL TEMPERATURE GRADIENT, SO IT IS LIKELY AT LEAST ANY LOW LEVEL STRATUS SHOULD ERODE QUICKLY DURING THE DAY. A RAPID WARMUP INTO THE 50'S WILL BE LIKELY DURING THE DAY, WITH THE COOLEST TEMPERATURES OVER CENTRAL KANSAS IN THE HAYS AND LARNED AREAS. A SECONDARY UPPER JET THE ROUNDING THE BACKSIDE OF THE UPPER LOW INTO THE SOUTHERN PLAINS WILL MARK THE LEADING EDGE OF A SECONDARY SHORTWAVE EMBEDDED IN THE BROAD UPPER TROUGH PATTERN. THIS PATTERN WOULD SUGGEST WEAK LARGE SCALE LIFT ACROSS THE SOUTHERN ROCKIES, TO THE POINT THAT WHAT LITTLE INSTABILITY MIGHT BE PRESENT ACROSS THE HIGH PLAINS OF SOUTHEAST COLORADO MIGHT BE REALIZED, RESULTING IN A CHANCES FOR SHOWERS ALONG THE COLORADO LINE. SURFACE HIGH PRESSURE WILL CONTINUE BREAKING SOUTHWARD ACROSS THE GREAT PLAINS FROM CANADA, BEFORE THE MAIN SURFACE ANTICYCLONE BECOMES POSITIONED ACROSS THE SOUTHERN MISSISSIPPI VALLEY ON SATURDAY. BY SATURDAY, ZONAL UPPER FLOW WILL BE ESTABLISHED AS WELL AS SOUTHERLY SURFACE WINDS ACROSS THE SOUTHERN PLAINS INTO KANSAS BRINGING WARMER TEMPERATURES. SLIGHT CHANCES FOR THUNDERSTORMS HAVE BEEN ADDED FOR SOUTH CENTRAL KANSAS AROUND THE SATURDAY TIMEFRAME. A COLD FRONT LOOKS LIKELY BY SUNDAY OR SUNDAY NIGHT, BRINGING ANOTHER CHANCES FOR CONVECTIVE SHOWERS AND COOLER TEMPERATURES AGAIN BY MONDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 615 PM CDT TUE APR 9 2013 MID LEVEL FORCING WILL IMPROVE EARLY TONIGHT ALONG AND EAST OF A HAYS TO DODGE CITY LINE. IN THIS AREA FREEZING RAIN/SLEET AND SNOW WILL BE POSSIBLE DURING THE OVERNIGHT HOURS. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS THROUGH MIDNIGHT. THE HEAVIER AMOUNTS OF THE WINTRY MIX IS EXPECTED TO SAY SOUTH AND EAST OF ALL TAF SITES BUT THERE WILL BE A CHANCE FOR SOME SCATTERED FREEZING/FROZEN PRECIPITATION AT THE HAYS AND DODGE CITY AREA THROUGH 09Z WHICH MAY PRODUCE SOME MINOR ICE ACCUMULATIONS AT EACH TAF SITE. UP TO ONE TENTH OF AN INCH OF ICE ACCUMULATIONS WILL BE LIKELY AT HAYS. BUFR SOUNDINGS SUGGEST CEILINGS WILL BE MVFR WITH A PERIOD OF IFR CONDITIONS LIKELY BETWEEN 06Z AND 15Z WEDNESDAY. GUSTY NORTHWEST WINDS WILL CONTINUE AT NEAR 20 KNOTS THROUGH THE OVERNIGHT HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 18 34 23 52 / 40 10 0 0 GCK 16 33 22 54 / 40 0 0 0 EHA 16 36 24 59 / 40 0 0 0 LBL 17 35 24 58 / 40 0 0 0 HYS 18 34 23 46 / 50 10 0 0 P28 21 39 27 52 / 60 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR KSZ030- 031-043>046-061>065-074>080-084>089. WINTER WEATHER ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR KSZ031-046- 065-066-079>081-089-090. && SYNOPSIS...GERARD SHORT TERM...GERARD LONG TERM...RUSSELL AVIATION...BURGERT
Hazardous weather outlook, Apr 9, 3:21 AM CDT, 20 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 321 AM CDT TUE APR 9 2013 KSZ030-031-043>046-061>066-074>081-084>090-101000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 321 AM CDT TUE APR 9 2013 /221 AM MDT TUE APR 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT TODAY WILL TURN WINDY AND COLD AFTER A COLD FRONT SWEEPS THROUGH. SOUTH WINDS WILL TURN ABRUPTLY NORTH TO NORTHWEST AT 25 GUSTING TO 40 MPH TODAY. ALSO, THERE IS A CHANCE FOR LIGHT SNOW TODAY, AND A MIX OF LIGHT SNOW, LIGHT FREEZING RAIN OR SLEET AFTER MIDNIGHT. THE FREEZING RAIN AND SLEET CHANCES ARE BASICALLY EAST OF A HIGHWAY 283 LINE. NO SIGNIFICANT ICE ACCUMULATION IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
In the hours before
Local storm report, Apr 9, 7:22 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
722 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 WNW COATS 37.52N 98.88W
04/09/2013 E1.00 INCH PRATT KS PUBLIC
0711 PM HAIL 3 WNW COATS 37.52N 98.88W
04/09/2013 E1.00 INCH PRATT KS PUBLIC
&&
JFINCHLocal storm report, Apr 9, 7:30 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
730 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 6 ESE WILMORE 37.32N 99.11W
04/09/2013 E0.88 INCH COMANCHE KS PUBLIC
&&
JFINCHLocal storm report, Apr 9, 7:31 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
731 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 6 SSE WILMORE 37.26N 99.16W
04/09/2013 E0.88 INCH COMANCHE KS PUBLIC
&&
JFINCHLocal storm report, Apr 9, 7:40 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
740 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL PRATT 37.65N 98.74W
04/09/2013 M0.75 INCH PRATT KS EMERGENCY MNGR
0740 PM HAIL STAFFORD 38.00N 98.76W
04/09/2013 M1.00 INCH STAFFORD KS LAW ENFORCEMENT
&&
RBURGLocal storm report, Apr 9, 8:13 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
813 PM CDT TUE APR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 2 NNW IUKA 37.76N 98.74W
04/09/2013 E0.88 INCH PRATT KS PUBLIC
&&
JFINCHSpecial weather statement, Apr 9, 8:26 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
826 PM CDT TUE APR 9 2013
KSZ066-081-090-100215-
BARBER-PRATT-STAFFORD-
826 PM CDT TUE APR 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR BARBER...PRATT AND STAFFORD
COUNTIES...
AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
OFFERLE TO 6 MILES NORTH OF PROTECTION. THESE STORMS WERE MOVING TO
THE NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL...WINDS AROUND 50 MPH...SLEET...AND FREEZING RAIN
ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3700 9897 3792 9899 3827 9869 3827 9847
3739 9846 3738 9834 3700 9834
TIME...MOT...LOC 0125Z 270DEG 0KT 3779 9946 3729 9946
WAHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:15 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 45 min |
| Apr 9, 7:40 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 50 min |
| Apr 9, 7:42 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Kiowa, Pratt | 48 min |
| Apr 9, 8:26 PM CDT | Special Weather Statement | DDC | Barber, Pratt, Stafford | 49 min |
Nearby
Winter Storm Warnings in Kansas, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.